MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, the legs of the lens were broken.There was no patient contact and no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3.,h.6 and h.11.The lens was returned positioned incorrectly in the lens case in the lens carton.One haptic was broken at a post of the lens case.An indentation into the top of the material of the lens case post was observed.The broken haptic was returned outside the well area of the lens case.The optic was pressed against a post of the lens case near the second haptic/optic junction.The second haptic was pressed and broken against this post of the lens case.The broken haptic was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The lens was damaged and an indentation was observed on the top of a post of the lens case.This would indicate that the haptic had become misaligned in the lens case and was pressed down onto the top of the post.Due to the absence of clinical solution on the returned sample the root cause is potentially manufacturing related.If the lens becomes misaligned in the lens case, lens damage may occur.Once a product leaves the manufacturing site, mishandling or accidental downward pressure applied to the carton's exterior could impact the product during transport or during shipment.If accidental mishandling occurs beyond manufacturing during shipping of the product, including placing external force onto one side of lens carton, this can result in a pinching of one side of the lens case.This shipping mishandling can create a stretch to the locking arm of the lens case, allowing a temporary gap.The gap may allow the lens to shift inside the lens case.The lens will then be misaligned inside the lens case which can cause damage upon release of the externally applied pressure.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22194986
Report Number1119421-2025-01644
Device Sequence Number18452632
Product Code POE
UDI-Device Identifier00380652421263
UDI-Public(01)00380652421263(17)290407(11)240409(10)15838928
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Catalogue NumberDFT015.215
Device Lot Number15838928
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown